Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 111, NWS Jackson, MS

September 15, 2009Jasper County, Smith County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 15, 2009, 5:33 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2009, 5:33 PM CDT (22:33 UTC)
Expired
Sep 15, 2009, 7:30 PM CDT
In force
117 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 152233
FFWJAN
MSC061-129-160030-
/O.NEW.KJAN.FF.W.0111.090915T2233Z-090916T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT TUE SEP 15 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM OVER
  THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
  ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROBERTS AND
  PINEVILLE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

&&

LAT...LON 3198 8928 3201 8949 3223 8936 3223 8931
      3223 8915

$$

OLB
2 follow-up statements
000 
WGUS74 KJAN 152239
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT TUE SEP 15 2009

MSC061-129-160030-
/O.CON.KJAN.FF.W.0111.000000T0000Z-090916T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH MS-JASPER MS-
539 PM CDT TUE SEP 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN JASPER AND NORTHEASTERN SMITH COUNTIES...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM ROBERTS TO 8 MILES SOUTH OF PINEVILLE...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF NEWTON TO 13 MILES NORTHWEST OF
STRINGER...MOVING EAST AT 15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...
ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTROSE AND LOUIN.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

&&

LAT...LON 3198 8928 3201 8949 3223 8936 3223 8931
      3223 8915

$$

OLB
000 
WGUS74 KJAN 152346
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT TUE SEP 15 2009

MSC129-152355-
/O.CAN.KJAN.FF.W.0111.000000T0000Z-090916T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH MS-
646 PM CDT TUE SEP 15 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN SMITH
COUNTY...

THUNDERSTORMS HAVE MOVED OUT OF THE AREA.

LAT...LON 3211 8922 3212 8932 3223 8931 3223 8915

$$

MSC061-160030-
/O.CON.KJAN.FF.W.0111.000000T0000Z-090916T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER MS-
646 PM CDT TUE SEP 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN JASPER COUNTY...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN NEAR ROBERTS...MOVING 
NORTH AT 20 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF 
TWO INCHES...HAVE OCCURRED IN THE PAST HOUR.

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR 
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

&&

LAT...LON 3211 8922 3212 8932 3223 8931 3223 8915

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:45 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 15, 3:45 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT TUE SEP 15 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THE SCATTERED TO
NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA THIS
AFTERNOON WILL CONTINUE INTO THE EVENING BEFORE BECOMING MORE
ISOLATED. DESPITE THE PRESENCE OF THE LEFT EXIT REGION OF 60KT UPPER
JET STREAK MOVING ACROSS SOUTHERN MISSISSIPPI AND THE BREAKS IN
CLOUD COVER...STRONG THUNDERSTORM DEVELOPMENT HAS BEEN MORE LIMITED
THAN EXPECTED THIS AFTERNOON. STILL...WL CARRY MENTION OF STRONG
WORDING IN THE HWO IN THE SOUTH THROUGH THIS EVENING. THUNDERSTORMS
WITH HEAVY RAINFALL RATES HAVE TRAINED OVER OUR FLASH FLOOD WATCH
AREA IN THE NORTHWEST AT TIMES TODAY...BUT HAVE NOT CONTRIBUTED TO
ANY ADDITIONAL FLASH FLOODING SINCE MORNING. RADAR AND SATELLITE
IMAGERY SHOWS THE CYCLONIC SWIRL AROUND THE NEARLY STACKED LOW THAT
WAS OVER THE NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS STATE LINE.
MODELS ARE IN FAIR AGREEMENT THAT THIS LOW PRESSURE SYSTEM WILL
REMAIN NEARLY STATIONARY THIS EVENING BEFORE SHIFTING BACK TO THE
WEST WEDNESDAY AND OVER THE ARKLATEX BY WEDNESDAY EVENING. THIS LOW
IS EXPECTED TO THEN MOVE BACK TO THE EAST THURSDAY AND WEAKEN
SIGNIFICANTLY OVER OUR AREA FRIDAY. ALTHOUGH CURRENT WATER VAPOR
IMAGERY SHOWS MID LEVEL DRYING OVER OUR SOUTH...WITH THE LOW
REMAINING CLOSE AND TO OUR WEST...RESULTING LOW LEVEL SOUTHERLY FLOW
AND MID TO UPPER LEVEL SW FLOW WILL MAINTAIN A RATHER MOIST AIRMASS
OVER OUR REGION AND SUPPORT CONTINUED CHANCES FOR RAIN THROUGH THE
SHORT TERM. THE 12Z JAN SOUNDING THIS MORNING HAD A PW OF 2.26IN AND
PWS AROUND TWO INCHES ARE EXPECTED TO CONTINUE THROUGH THURSDAY FOR
OUR NW HALF. MODELS ARE IN AGREEMENT THAT THE FOCUS FOR HEAVIEST
RAINFALL WILL BE OVER OUR NORTHWEST AND WL MAINTAIN THE FLASH FLOOD
WATCH THROUGH WEDNESDAY FOR THE DELTA REGION. THE CLOUDS AND RAIN
WILL MAINTAIN ABOVE NORMAL TEMPERATURES AT NIGHT WITH NEAR NORMAL TO
SLIGHTLY BELOW NORMAL AFTERNOON HIGHS WEDNESDAY AND THURSDAY. WITH
AFTERNOON TEMPERATURES ONLY IN THE LOWER 80S WEDNESDAY...INSTABILITY
MAY REMAIN LIMITED BUT GFS/NAM ARE SHOWING HIGHER MLCAPES THAN TODAY
AND WL MENTION STRONG POTENTIAL AGAIN IN THE HWO FOR WEDNESDAY
AFTERNOON. /22/

.LONG TERM...FRIDAY THROUGH NEXT TUESDAY...THE FORECAST AREA WILL
CONTINUE TO REMAIN UNDER THE INFLUENCE OF THE UPPER LOW THROUGH THE
END OF THE WORK WEEK...WHILE THE SURFACE LOW ASSOCIATED WITH IT
CONTINUES TO TAKE ITS TIME IN VACATING THE REGION. THISLL EQUATE
TO CONTINUED WARM HUMID CONDITIONS DURING THIS TIME WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS...PARTICULARLY DURING THE AFTERNOON HOURS.

AS WE MOVE INTO THE WEEKEND...THIS PESKY UPPER LOW...AND SURFACE
LOW...FINALLY LOOK TO BEGIN LIFTING NORTH NORTHEAST OUT OF THE
FORECAST AREA WHILE LEAVING A PIECE OF UPPER LEVEL ENERGY OVER THE
SOUTHERN PLAINS.  THE UPPER RIDGE TO THE EAST TRIES TO BUILD WEST
INTO THE REGION DURING THIS TIME...BUT IT APPEARS ITLL BE WITH
LITTLE TO NO AVAIL AS THE BEFORE MENTIONED PIECE OF ENERGY OVER THE
SOUTHERN PLAINS STARTS TO LIFT NORTHEAST INTO THE MID MISSISSIPPI
RIVER VALLEY ON SUNDAY IN RESPONSE TO YET ANOTHER UPPER LEVEL TROUGH
DIGGING SOUTHEAST ACROSS THE NATIONS MID-SECTION.  HUMID CONDITIONS
WILL PERSIST OVER THE ARKLAMISS REGION DURING THIS TIME...WHILE RAIN
CHANCES TAPER OFF A BIT...BUT AGAIN REMAIN CONFINED TO THE AFTERNOON
HOURS.

THIS NEXT UPPER LEVEL TROUGH WILL SWING EAST INTO AND THROUGH THE
FORECAST AREA MONDAY INTO TUESDAY.  THIS WILL FORCE A COLD FRONT
TOWARD AND EVENTUALLY THROUGH THE FORECAST AREA DURING THIS
TIME...AGAIN KEEPING RAIN CHANCES IN THE FORECAST. /19/

&&

.AVIATION...CONDITIONS ARE GENERALLY VFR THIS AFTERNOON OUTSIDE OF
CONVECTION. SCATTERED CONVECTION WILL CONTINUE TO ROTATE AROUND LOW
TO OUR WEST...WITH TEMPO MVFR/IFR CONDITIONS IN SHRA/TSRA AT ALL
SITES. TONIGHT WILL SEE CONDITIONS GRADUALLY DETERIORATE WITH
MVFR/IFR CIGS BECOMING WIDESPREAD...ALONG WITH PERIODIC MVFR/IFR
VSBYS IN BR AS WELL AS SCATTERED CONVECTION. /AEG/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  83  69  84 /  57  66  54  65
MERIDIAN      70  83  69  85 /  56  65  42  66
VICKSBURG     71  83  69  84 /  59  66  57  68
HATTIESBURG   72  84  71  85 /  33  69  36  75
NATCHEZ       72  83  70  84 /  35  66  39  74
GREENVILLE    70  82  69  83 /  83  81  63  67
GREENWOOD     71  82  69  84 /  74  80  60  66

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MSZ018-019-025-
     026-034-035-040-041.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAZ007>009-015-
     016-023.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ074-075.

&&

SHORT TERM: 22
LONG TERM: 19
AVIATION: SW/AEG
Hazardous weather outlook, Sep 15, 2:30 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE SEP 15 2009

LAZ024>026-MSZ029>033-037>039-043>066-072>074-161930-
CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
230 PM CDT TUE SEP 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EAST
CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS
EVENING AND AGAIN WEDNESDAY AFTERNOON AS A LOW PRESSURE SYSTEM
APPROACHES SLOWLY FROM THE WEST. VERY HEAVY RAINFALL OF ONE TO TWO
INCHES AND GUSTY WINDS UP TO 40 MPH WILL BE THE PRIMARY RISK IN
STRONGER STORMS...AND HAIL TO THE SIZE OF DIMES WILL ALSO BE POSSIBLE.
LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS IS ALSO POSSIBLE
THROUGH TONIGHT WHERE STORMS PERSIST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ABOVE NORMAL RAINFALL CHANCES WILL CONTINUE WEDNESDAY THROUGH AT
LEAST THURSDAY...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-
040>042-161930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
230 PM CDT TUE SEP 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE
AREA THROUGH WEDNESDAY...WITH FLASH FLOODING THE PRIMARY CONCERN. A
SLOW MOVING SURFACE AND UPPER LEVEL LOW WILL CREEP TOWARD THE LOWER
MISSISSIPPI VALLEY FROM EAST TEXAS BRINGING SEVERAL ROUNDS OF HEAVY
RAINFALL. TORRENTIAL DOWNPOURS OF 2 TO 4 INCHES WILL BE POSSIBLE
WITH SOME OF THE THUNDERSTORMS. GUSTY WINDS TO 40 MPH COULD
ACCOMPANY THE STORMS...PARTICULARLY EAST OF INTERSTATE 55. FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS WILL PROBABLY OCCUR AND
RESIDENTS SHOULD BE READY TO MOVE TO HIGHER GROUND IF WARNINGS ARE
ISSUED OR FLOODING IS OBSERVED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ABOVE NORMAL RAINFALL CHANCES WILL CONTINUE WEDNESDAY THROUGH AT
LEAST THURSDAY. FLASH FLOOD WATCHES MAY HAVE TO BE EXTENDED FOR PARTS
OF THE AREA AS THE RAINS OCCUR. OTHERWISE...THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE WEEKEND INTO MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN/22

In the hours before

Special weather statement, Sep 15, 2:00 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE SEP 15 2009

MSZ018-019-151945-
BOLIVAR MS-SUNFLOWER MS-
200 PM CDT TUE SEP 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND WIND
GUSTS TO 40 MPH WAS LOCATED JUST WEST OF RULEVILLE AT 159 PM
CDT...MOVING NORTH AT 20 MPH.

GIVEN RECENT HEAVY RAINFALL...THESE DOWNPOURS WILL LIKELY CAUSE
PONDING OF WATER IN LOW LYING AREAS. SHOULD THE STORMS START TO
PERSIST OVER THE AREA...A FLASH FLOOD WARNING MAY BE NEEDED.

PEOPLE IN NORTHERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

AEG
Special weather statement, Sep 15, 2:43 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT TUE SEP 15 2009

MSZ037-043-044-050-152030-
SCOTT MS-MADISON MS-LEAKE MS-ATTALA MS-
243 PM CDT TUE SEP 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF FARMHAVEN AT 243 PM CDT...MOVING NORTH
AT 25 MPH.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ATTALA...WESTERN LEAKE...NORTHEASTERN MADISON
AND EXTREME NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

AEG
Special weather statement, Sep 15, 4:03 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT TUE SEP 15 2009

MSZ050-056-152115-
SMITH MS-SCOTT MS-
403 PM CDT TUE SEP 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF PULASKI AT 403 PM CDT...MOVING NORTHEAST
AT 20 MPH.

VERY HEAVY RAINFALL IS ALSO LIKELY WITH THIS STORM.

PEOPLE IN WESTERN SCOTT AND NORTHWESTERN SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

AEG
Local storm report, Sep 15, 4:14 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT TUE SEP 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     FLASH FLOOD      2 SSW EUDORA            33.09N 91.28W
09/15/2009                   CHICOT             AR   EMERGENCY MNGR

            6 HOMES FLOODING SOUTH OF EUDORA NEAR THE INDIAN POINT
            COMMUNITY. SANDBAGGING IN PROGRESS.

&&

AEG
Local storm report, Sep 15, 4:27 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT TUE SEP 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLASH FLOOD      ITTA BENA               33.50N 90.32W
09/15/2009                   LEFLORE            MS   EMERGENCY MNGR

            2 REPORTS OF HOMES FLOODED JUST RECEIVED BY EMERGENCY
            MANAGEMENT.

&&

AEG
Special weather statement, Sep 15, 5:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT TUE SEP 15 2009

MSZ056-152210-
SMITH MS-
501 PM CDT TUE SEP 15 2009

...STRONG THUNDERSTORM OVER SMITH COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PINEVILLE AT 500 PM CDT...MOVING
NORTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN SMITH COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

OLB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 7:10 PM CDTFlash Flood WarningJANHinds, Rankin58 min
Sep 14, 7:17 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo58 min
Sep 14, 7:28 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
Sep 14, 8:28 PM CDTFlash Flood WarningJANSunflower, Washington2 hr
Sep 14, 8:45 PM CDTFlash Flood WarningJANHinds2 hr
Sep 15, 3:44 AM CDTFlash Flood WatchJANBolivar, Grenada, Humphreys, Issaquena, Leflore, Sharkey and 2 more4 days
Sep 15, 9:28 AM CDTFlash Flood WarningJANBolivar, Carroll, Grenada, Leflore, Sunflower84 min
Sep 15, 3:41 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore2 hr
Sep 15, 3:52 PM CDTFlash Flood WarningJANCarroll, Grenada3 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.